OCC Chemotherapy-Induced Side Effects Management Flashcards
6 cards from real OCC practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 6 OCC Chemotherapy-Induced Side Effects Management flashcards as text
A patient receiving cisplatin-based chemotherapy develops a serum creatinine of 2.1 mg/dL. Which intervention is the highest priority?
Answer: Hold the next cisplatin dose and notify the oncologist
Cisplatin is nephrotoxic, and a rising creatinine indicates renal impairment requiring dose hold and provider notification before proceeding.
Which antiemetic class is MOST effective for preventing acute chemotherapy-induced nausea and vomiting (CINV) caused by highly emetogenic regimens?
Answer: 5-HT3 receptor antagonists (ondansetron)
5-HT3 receptor antagonists are first-line agents for preventing acute CINV from highly emetogenic chemotherapy regimens.
A patient on doxorubicin complains of mouth sores and is unable to eat. The nurse grades the mucositis as Grade 3. Which intervention is appropriate?
Answer: Initiate parenteral nutrition and notify the provider for dose modification
Grade 3 mucositis (inability to eat) requires nutritional support and provider notification for possible chemotherapy dose modification.
Which finding would MOST concern the oncology nurse when caring for a patient experiencing chemotherapy-induced peripheral neuropathy (CIPN)?
Answer: Inability to button a shirt or walk without assistance
Loss of fine motor control and gait instability indicate severe functional impairment from CIPN, requiring urgent provider notification and possible dose modification.
A patient receiving irinotecan develops profuse watery diarrhea 12 hours after infusion. What is the nurse's priority action?
Answer: Administer loperamide per protocol and monitor hydration status
Late-onset diarrhea from irinotecan (>24 hours post-infusion) is managed with loperamide and vigilant hydration monitoring per protocol.
Which lab value is the MOST critical to monitor for bone marrow suppression in a patient receiving myelosuppressive chemotherapy?
Answer: Absolute neutrophil count (ANC)
The ANC is the primary indicator of neutropenia risk and infection susceptibility in patients receiving myelosuppressive chemotherapy.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- ons.org — Test delivery, fees, passing score, retake policy, test dates, score validity, late registration, renewal · verified Oct 2026